MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C2060
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly and had offset coil winds along its length.While attempting to re-sheath the returned ruby coil with a demonstration introducer sheath, resistance was encountered and the ruby coil could not be re-sheathed.Therefore, the ruby coil could not be functionally tested through a demonstration microcatheter.Conclusions: evaluation of the returned ruby coil revealed that the embolization coil winds were offset.If the embolization coil is forcefully advanced against resistance offset coil winds may occur.If the ruby coil is returned to penumbra without the introducer sheath protecting the embolization coil, offset coil winds may occur.During the functional test, while attempting to re-sheath the returned ruby coil with a demonstration introducer sheath, resistance was encountered and the ruby coil could not be re-sheathed.Therefore, the ruby coil could not be functionally tested through a demonstration microcatheter.The offset coil winds likely contributed to the resistance encountered during the functional test preventing the ruby coil from being functionally tested.The root cause of the reported resistance during the procedure could not be determined.The lantern identified in the complaint was not returned to penumbra for evaluation.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to advance a ruby coil through a lantern delivery microcatheter (lantern), the physician felt like the ruby coil was ¿hitting a wall¿ after advancing it approximately half way into the lantern; therefore, it was removed.The procedure was completed using other ruby coils and the same lantern.It should be noted that the lantern was flushed multiple times.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7820018
Report Number3005168196-2018-01687
Device Sequence Number2447186
Product Code HCG
UDI-Device Identifier00814548013251
UDI-Public00814548013251
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Catalogue NumberRBY4C2060
Device Lot NumberF77905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005